why do prenatal vitamins make me nauseous

I worried that mine were making me more nauseous in the mornings while at work, so I switched to taking them after dinner. One night I forgot to take them after dinner and I didn't remember until right before bed so I went ahead and took them, even though my dinner had mostly digested. Huge mistake! I felt sicker than I have all pregnancy that one night! It was horrible! I could not lay down without feeling so painfully sick. But I didn't want to throw up because I knew it was just expel the vitamins. So I stuff some crackers in my face and slept in the recliner for an hour until it went away and I could go to bed. Now ever since that night I get nauseated just thinking about taking them! I have to make sure I take them right after dinner so that doesn't happen again.
Although it's best to get all the nutrients you need through a well-rounded, nutritious diet, it may be necessary to take vitamins if you are deficient in certain nutrients. Those vitamins are supposed to make you feel better, relieving any symptoms of a deficiency you may have been experiencing.


But some people may feel sick to their stomach or nauseous after taking vitamins. Another danger is toxicity from taking megadoses of certain vitamins. To avoid these problems, speak to your doctor about how much of and when to take your vitamin. Many multivitamin supplements are actually multivitamin and mineral supplements. This might mean that it might not be a vitamin but, perhaps, a mineral that's making you feel sick. The mineral iron, for example, can cause stomach cramps, diarrhea and nausea, according to MedlinePlus. If this is the case, look for a vitamin supplement without iron, if your doctor says you don't need extra. If you do need the iron, MedlinePlus suggests taking the supplement with food to minimize stomach upset. Taking megadoses of vitamins can make you sick. This is especially true for fat-soluble vitamins, because your body does not excrete excess in your urine as it does with water-soluble vitamins.


Instead, levels build in your body and cause side effects, although you'd have to take quite a lot to experience this. According to the Merck Manual's website, nausea and diarrhea are symptoms of toxicity for vitamins A, D and E. To prevent this, don't take more than the recommended daily intake. For vitamin A the recommended intake is 700 micrograms for females and 900 micrograms for males. Note that only preformed vitamin A -- listed as "vitamin A" on the label -- posses toxicity risk, not vitamin A in the form of beta carotene. For vitamin D the recommended intake is 15 micrograms daily and for vitamin E, it is 15 milligrams. If you're expecting, you're likely already experiencing some sort of nausea. You're also likely taking a prenatal vitamin. The latter often exacerbates the former, and many moms-to-be find it difficult to pop the daily pill they and their babies need. The size of the pill and all the different nutrients it contains, especially high doses of iron, are to blame, says the What To Expect website.


Try taking your prenatal vitamin with a little food, or break the tablet in two and take one dose in the morning and one in the evening before bed. The What To Expect website also suggests asking your doctor about a prenatal vitamin high in vitamin B-6, which may help ease nausea. Do You Need Vitamins? If taking vitamins makes you feel sick and your doctor hasn't advised you to take them, you might consider giving up the daily pills. Experts are divided on whether are even worth taking. The Berkeley Wellness website says most people don't need a vitamin supplement unless they're over 60, pregnant or eat a vegan diet. Woman who hope to become pregnant should take a folic acid supplement. If you don't fall into one of these groups and want to avoid nausea from vitamins, ditch the pricy pills. Instead, eat a balanced diet including nutrient-rich foods such as dark leafy greens, sweet potatoes, nuts and seeds, salmon, whole grains, low-fat dairy and eggs.

  • Views: 169

why do my vitamins make me nauseous
why take levothyroxine on an empty stomach
why do you need vitamins and minerals
why do you have to take vitamins with food
why do we need vitamins and minerals in our diet